On 3-manifolds having surface bundles as branched coverings



Downloads per month over past year

Montesinos Amilibia, José María (1987) On 3-manifolds having surface bundles as branched coverings. Proceedings of the American Mathematical Society, 101 (3). pp. 555-558. ISSN 0002-9939

[thumbnail of Montesinos06.pdf] PDF
Restringido a Repository staff only


Official URL: http://www.ams.org/journals/proc/1987-101-03/S0002-9939-1987-0908668-1/S0002-9939-1987-0908668-1.pdf


We give a different proof of the result of M. Sakuma [Math. Sem. Notes Kobe Univ. 9 (1981), no. 1, 159–180] that every closed, oriented 3-manifold M has a 2-fold branched covering space N which is a surface bundle over S1. We also give a new proof of the result of Brooks that N can be made hyperbolic. We give examples of irreducible 3-manifolds which can be represented as 2m-fold cyclic branched coverings of S3 for a number of different m's as big as we like.

Item Type:Article
Uncontrolled Keywords:open-book; hyperbolic manifold; surface bundle over S 1 ; closed orientable 3-manifold; 2m-fold branched cyclic covering
Subjects:Sciences > Mathematics > Topology
ID Code:17155
Deposited On:20 Nov 2012 12:55
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page